MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 DR-T; ICD

BIOTRONIK SE & CO. KG LUMAX 740 DR-T; ICD
Model Number 365606
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device went from 9 percent battery remaining to eos in one day on home monitoring.Device currently remains implanted.No adverse patient events were reported.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
(b)(6) 2021 device explanted.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The device interrogation revealed the eos battery status, detected on october 02, 2021.The device was implanted for approximately 101 months and 38 charging cycles were recorded in the devices memory.The memory content of the icd was inspected, revealing a normal current consumption of this device.However, the amount of charge taken from the battery was verified and the battery condition was not as expected.Next, the icd was subjected to an electrical analysis.The eos status was removed with a technical programmer and the ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device detected the fibrillation signal as specified and started the charging of a defibrillation shock.However, the charging was aborted due to the depleted battery.In order to obtain further insights, the icd was opened, and the inner assembly was inspected.The visual inspection showed no anomalies.The overall current consumption of the electronic module was verified by direct measurement and proved to be normal and as expected.There was no indication of a malfunction of the electronic module.Next, the battery was sent to the manufacturer for a thorough analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion.The microcalorimetry analysis showed an elevated heat dissipation.At a next step, the battery was opened for destructive analysis and the inner assembly was inspected.The analysis identified a short circuit, which led to an increased internal self-depletion and, as a result, to the clinical observation.In conclusion, the device was implanted for about 101 months.The electronic module proved to be fully functional.The analysis revealed an increased internal self-depletion within the battery that contributed to the clinical observation.

Brand Name
LUMAX 740 DR-T
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12579841
Report Number1028232-2021-05483
Device Sequence Number11739363
Product Code MRM
UDI-Device Identifier04035479110253
UDI-Public04035479110253
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365606
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2021
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale